Dec 18, 2012 - 7:20 pm
My Dad is currently in the 3rd week of his schedule 4 weeks of high dose interferon (treatment is every day, Monday through Friday). When the 4 weeks of high dose interferon treatments are completed he will have daily self-injected low dose interferon injections for about 48 weeks. He is 77 years old and has never been sick a day in his life so he is having a great deal of trouble dealing with the side effects: chills, fatigue, GI issues, lack of appetite, trouble sleeping and weakness. He wants to quit the treatments. Although the melanoma had spread to his lymph nodes (which were removed), his PET scan is clean. I keep trying to encourage him to fight through this since he had a clean PET scan. Can anyonen provide any encouragement that his side effects will lessen once he starts the lose dose interferon treatment? I think the prospect of going through the side effects for possibly a year is becomming too overwhelming for him. Thanks in advance for any information you can provide and Happy Holidays!